Alert archive / Wyoming / Special Weather Statements in 2011
Special Weather Statement, NWS Cheyenne, WY
NWS Cheyenne, WY issued this special weather statement at Aug 19, 2011, 6:51 PM MDT for Platte County, Wyoming. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2011, 6:51 PM MDT (00:51 UTC)
- Expired
- Aug 19, 2011, 7:30 PM MDT
- In force
- 39 min
- Issued by
- NWS Cheyenne, WY
County Platte County, WY
The radar
The Cheyenne radar (KCYS), 154 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 0.9 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1954 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
263 WWUS85 KCYS 200051 SPSCYS SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 651 PM MDT FRI AUG 19 2011 WYZ101-103-107-200130- CONVERSE COUNTY LOWER ELEVATIONS WY-EAST PLATTE COUNTY WY-NORTH LARAMIE RANGE WY- 651 PM MDT FRI AUG 19 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PLATTE...SOUTHERN CONVERSE AND EXTREME NORTHEASTERN ALBANY COUNTIES UNTIL 730 PM MDT... AT 650 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHWEST OF ESTERBROOK...OR 20 MILES SOUTH OF DOUGLAS...MOVING EAST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... ESTERBROOK... SIBLEY PEAK... THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 99 AND 120. && LAT...LON 4260 10504 4231 10504 4238 10563 4256 10559 TIME...MOT...LOC 0051Z 272DEG 16KT 4247 10546 $$ TJT
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Aug 19, 5:44 PM MDT, 1 hour 7 minutes earlier.
Area forecast discussion, Aug 19, 5:44 PM MDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 544 PM MDT FRI AUG 19 2011 .AVIATION...00Z TAF ISSUANCE. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE OVER THE AREA THIS EVENING...ESPECIALLY FURTHER SOUTH NEAR THE COLORADO BORDER. SOME OF THE STORMS WILL BE STRONG EAST OF THE LARAMIE RANGE WITH HAIL AND STRONG GUSTY WINDS ALONG WITH A PERIOD OF MVFR CEILINGS AND VISIBILITIES. SOME SHOWERS WILL LINGER THROUGH 04Z LATE THIS EVENING BEFORE LOW CLOUDS AND FOG FORM OVER AND NEAR THE NEBRASKA PANHANDLE MAINLY AFTER MIDNIGHT. IFR CONDITIONS ARE POSSIBLE...ESPECIALLY AT KAIA...KSNY AND KBFF INTO SATURDAY MORNING. && .PREV DISCUSSION... /ISSUED 146 PM MDT FRI AUG 19 2011/ SHORT TERM...TONIGHT THROUGH SUNDAY... A BIT OF CONVECTION NOW POPPING UP OVER THE MTNS CLOSE TO THE COLORADO BORDER AT THIS TIME WHERE MORE SUNSHINE HAS HELPED TO DESTABILIZE THE ATMOSPHERE. THIS ACTIVITY MOVING EAST. SOME QUESTION REMAINS AS TO CONVECTIVE DEVELOPMENT FURTHER EAST AS AMPLE CLOUD COVER OVER FAR EASTERN WY AND THE NEBRASKA PANHANDLE KEEPING TEMPERATURES DOWN SOMEWHAT WITH DECENT CAPPING STILL IN PLACE. MIGHT GET SOME SUN THE REST OF THE AFTERNOON OVER THE SW PART OF THE PANHANDLE BUT MAY NOT BE ENUF TO OVERCOME THE CAP. WILL CONTINUE TO KEEP POPS IN PLACE AS SOME CONVECTION MAY WANDER OVER THAT AREA... PERHAPS ELEVATED IN NATURE. ACTIVITY SHOULD DIMINISH/MOVE OUT THIS EVENING. SFC FRONT WILL REMAIN BANKED UP AGAINST THE MTNS THROUGH SATURDAY THEN SLIP EAST ON SUNDAY AS SFC HIGH OVER THE CENTRAL PLAINS MOVES FURTHER AWAY...RETURNING VERY WARM TEMPERATURES TO THE CWA SUNDAY. CHANCES FOR MAINLY AFTERNOON AND EVENING SHOWERS AND TSTRMS BOTH DAYS WITH SOME MOISTURE AND INSTABILITY INTERACTING WITH ANY WEAK IMPULSES MOVING ACROSS ATOP UPPER HIGH OVER THE SOUTH PART OF THE COUNTRY. LONG TERM...SUNDAY NIGHT THROUGH FRIDAY... HEIGHTS ALOFT WILL RISE OVER THE ROCKIES THROUGH MUCH OF NEXT WEEK. THE RIDGE AXIS WILL SLOWLY SHIFT WEST DURING THAT TIME...WITH THE AXIS WEST OF THE CWA BY TUESDAY NIGHT. NORTHWEST FLOW ALOFT WILL THEN BE OVER THE REGION THROUGH THE END OF NEXT WEEK. THE SURFACE TROUGH WILL MOVE EAST OF THE CWA ON MONDAY. A COLD FRONT WILL THEN BACK ACROSS THE EAST PART OF THE CWA TUESDAY NIGHT AND WEDNESDAY. TUESDAY AND WEDNESDAY...THE MID AND UPPER LEVEL MOISTURE WILL BE SOUTH OF THE CWA AND WILL THEN SPREAD BACK OVER THE REGION LATE NEXT WEEK. WARM AND MAINLY DRY CONDITIONS WILL BE OVER THE CWA THROUGH WEDNESDAY. SLIGHTLY COOLER TEMPERATURES...MORE CLOUD COVER AND SOME SHOWERS AND THUNDERSTORMS WILL RETURN TO THE CWA BEHIND THE FRONT FOR THURSDAY AND NEXT FRIDAY. MODELS DIFFER ON PLACEMENT OF THE UPPER LEVEL RIDGE AXIS FOR LATER NEXT WEEK AND FOLLOWED THE MORE CONSISTENT GFS AT THIS TIME. FIRE WEATHER...NO SIGNIFICANT CONCERNS ANTICIPATED THROUGH SUNDAY WITH GENERALLY LIGHT WINDS AND RHS ABOVE CRITICAL THRESHOLDS. ISOLATED TSTMS POSSIBLE BOTH DAYS BUT COVERAGE SHOULD BE SPARSE. QUITE WARM TEMPERATURES SUNDAY WILL BRING RELATIVE HUMIDITIES TO LOW LEVELS MAINLY OVER CARBON AND CONVERSE COUNTIES BUT AGAIN WINDS SHOULD STAY LIGHT ENOUGH TO PRECLUDE CRITICAL CONDITIONS. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. &&
Hazardous weather outlook, Aug 19, 10:15 AM MDT, 8 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1015 AM MDT FRI AUG 19 2011 WYZ101>119-201015- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 1015 AM MDT FRI AUG 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER SOUTHEAST WYOMING THIS AFTERNOON THEN MOVE OUT THIS EVENING. A FEW OF THE THUNDERSTORMS MAY BECOME STRONG NEAR THE NEBRASKA BORDER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT THE AREA THROUGH THE WEEKEND. THE MAIN FOCUS OF THE ACTIVITY WILL BE ALONG AND EAST OF THE LARAMIE RANGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-201015- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 407 AM MDT FRI AUG 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED THUNDERSTORMS COULD DEVELOP OVER THE AREA BY LATE THIS AFTERNOON AND CONTINUE INTO THE EVENING HOURS. IF THUNDERSTORMS DO DEVELOP...A FEW COULD BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WIDELY SCATTERED MAINLY LATE DAY SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT THE AREA THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED FOR TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Local storm report, Aug 19, 2:09 PM MDT, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
209 PM MDT FRI AUG 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM FLASH FLOOD CHEYENNE 41.15N 104.79W
08/03/2011 LARAMIE WY NWS EMPLOYEE
INTERSECTION OF PERSHING AND DILLON WATER 1 TO 2 FEET
DEEP
&&
GRIFFITHSpecial weather statement, Aug 19, 5:17 PM MDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 517 PM MDT FRI AUG 19 2011 WYZ101-102-200015- CONVERSE COUNTY LOWER ELEVATIONS WY-NIOBRARA COUNTY WY- 517 PM MDT FRI AUG 19 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CONVERSE AND WESTERN NIOBRARA COUNTIES UNTIL 615 PM MDT... AT 513 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES SOUTHWEST OF MANNING RANCH...OR 19 MILES EAST OF DOUGLAS...MOVING EAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MANNING RANCH... KEELINE... MANVILLE... LANCE CREEK... LOST SPRINGS... && LAT...LON 4307 10451 4272 10445 4275 10518 4294 10521 TIME...MOT...LOC 2317Z 263DEG 16KT 4286 10503 TJT
Special weather statement, Aug 19, 6:18 PM MDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 618 PM MDT FRI AUG 19 2011 WYZ101-102-200100- CONVERSE COUNTY LOWER ELEVATIONS WY-NIOBRARA COUNTY WY- 618 PM MDT FRI AUG 19 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CONVERSE AND WESTERN NIOBRARA COUNTIES UNTIL 700 PM MDT... AT 616 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES NORTH OF DOUGLAS...MOVING NORTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MANNING RANCH... && LAT...LON 4326 10506 4290 10481 4278 10541 4297 10553 TIME...MOT...LOC 0018Z 244DEG 19KT 4292 10535 TJT
Special weather statement, Aug 19, 6:51 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 651 PM MDT FRI AUG 19 2011 WYZ101-103-107-200130- CONVERSE COUNTY LOWER ELEVATIONS WY-EAST PLATTE COUNTY WY-NORTH LARAMIE RANGE WY- 651 PM MDT FRI AUG 19 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PLATTE...SOUTHERN CONVERSE AND EXTREME NORTHEASTERN ALBANY COUNTIES UNTIL 730 PM MDT... AT 650 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHWEST OF ESTERBROOK...OR 20 MILES SOUTH OF DOUGLAS...MOVING EAST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... ESTERBROOK... SIBLEY PEAK... THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 99 AND 120. && LAT...LON 4260 10504 4231 10504 4238 10563 4256 10559 TIME...MOT...LOC 0051Z 272DEG 16KT 4247 10546 TJT
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 6:18 PM MDT | Special Weather Statement | CYS | Converse | 42 min |
| Aug 19, 6:54 PM MDT | Special Weather Statement | CYS | Niobrara | 51 min |
| Aug 19, 7:03 PM MDT | Special Weather Statement | CYS | Platte | 42 min |
| Aug 19, 7:12 PM MDT | Special Weather Statement | CYS | Converse | 48 min |
| Aug 19, 7:19 PM MDT | Severe Thunderstorm Warning | CYS | Platte | 41 min |
| Aug 20, 5:10 PM MDT | Special Weather Statement | CYS | Platte | 50 min |
| Aug 20, 5:19 PM MDT | Special Weather Statement | CYS | Laramie | 41 min |
| Aug 20, 5:43 PM MDT | Special Weather Statement | CYS | Laramie | 47 min |
| Aug 20, 5:59 PM MDT | Special Weather Statement | CYS | Platte | 46 min |
Nearby
Special Weather Statements in Wyoming, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.